Oklahoma, 2022

Wildfire in Oklahoma, September 27, 2022

September 27, 2022 · NWS OUN · 1 event in 1 county or zone

The Four Mile Creek fire burned roughly 586 acres on the 27th outside of Kendrick, OK. One firefighter was injured and several structures were lost to the fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Four Mile Creek fire burned roughly 586 acres on the 27th outside of Kendrick, OK. One firefighter was injured and several structures were lost to the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 27, 11:50 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 27, 11:50 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
Issued by National Weather Service Tulsa OK
1250 PM CDT Tue Sep 27 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 220 AM CDT Tue Sep 27 2022

A weak front is expected to move into northwest Oklahoma this
afternoon with generally northeast winds behind the boundary and
south to southwest winds elsewhere.  This will result in another
very warm day with temperatures in the upper 80s to lower 90s.
Afternoon relative humidity is expected to bottom out around
20 percent most areas.  Although winds are not expected to be
strong, wind gusts of 20 to 25 mph may occur during peak heating.
This may result in a short period of elevated fire weather
conditions generally ahead of the surface boundary. A Fire Danger
Statement will be issued for a large part of the area to highlight
the potential hazard.

With a clear sky and light winds, temperatures will cool rather
quickly during the early evening.  The front is also expected
to drift southward into central Oklahoma during the night.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 235 AM CDT Tue Sep 27 2022

With a mid-level ridge centered just to our west, dry and warm
weather will continue. However, the circulation around a large
surface high over the Great Lakes/Upper Midwest should help take
the edge off afternoon highs (most areas). The exception may be
southwestern Oklahoma and western north Texas where surface winds
may maintain more of a downslope component. (Wednesday-Thursday)

Circulation around the surface high and hurricane Ian will keep rich
Gulf moisture well to our south despite a southerly surface wind.
This will result in more warm days and rather cool pleasant
evenings.

Around Friday/Saturday, a low, which is primarily cutoff from the
stronger westerlies in Canada, will move slowly across the northern
Rockies. The influence from the cool high pressure (now over New
England) will begin to fade, but some influences from the remnants
of Ian may linger through at least the early part of the
weekend.  Somewhat stronger surface winds may develop during the
afternoon Friday as a lee trough develops (especially northwest
Oklahoma). Unfortunately the chances of meaningful rainfall look
very low. With mainly warm days and cool nights, days with
stronger winds will elevate fire weather concerns.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Tue Sep 27 2022

VFR conditions will continue this TAF cycle. A wind shift will
progress across western most sites overnight.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...Lacy/TSA
Hazardous weather outlook, Sep 27, 3:39 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
439 AM CDT Tue Sep 27 2022

OKZ004>048-050>052-TXZ083>090-272100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
439 AM CDT Tue Sep 27 2022

This Hazardous Weather Outlook is for portions of central
Oklahoma, east central Oklahoma, northern Oklahoma, northwest
Oklahoma, southeast Oklahoma, southern Oklahoma, southwest
Oklahoma, western Oklahoma, and northern Texas.

.DAY ONE...This Afternoon and Tonight

.Fire Weather...
Elevated fire weather conditions may develop for several hours
this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

.Fire Weather...
Spotty areas of elevated fire weather concerns are expected on
Friday, mainly across western Oklahoma.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lincoln

When
September 27, 1:00 PM CST to 10:00 PM CST
Where
Lincoln forecast zone
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, September 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058240.